Hyponatraemic seizures resulting from inadequate post-operative fluid intake following a single dose of desmopressin

Zoltán Molnár, Viktor Farkas, László Nemes, György S. Reusz, Attila J. Szabó

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

In summary, our case highlights the importance of fluid restriction and regular checking of serum [Na+] when intravenous DDAVP is used, especially in children. Since even a single dose of he drug may induce symptomatic hyponatraemia within 12 h, serum [Na+] and urine output must be checked every 6 h for the first 24 h after administering DDAVP, as suggested by Sutor [8]. Taking this information ino account will help to prevent this serious adverse effect of DDAVP, and will provide additional safety and effectiveness in is clinical use.

Original languageEnglish
Pages (from-to)2265-2267
Number of pages3
JournalNephrology Dialysis Transplantation
Volume20
Issue number10
DOIs
Publication statusPublished - Oct 1 2005

    Fingerprint

Keywords

  • Desmopressin
  • Hyponatraemia
  • Seizure

ASJC Scopus subject areas

  • Nephrology
  • Transplantation

Cite this